Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

8 year old child, fever, headache. Reye's syndrome?

My 8 year old spent the night at great grandma s house. She called this morning saying that he had a fever of 102.o (Oral) and she had given him a baby aspirin and his headache went away. I m worried about the reye s syndrom possibility. I do not know how long I have to wait to give tylenol or Ibuprophen now. He seems ok.
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  268
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
hello there,
its not like every child given aspirin in any febrile illness develops Reye's syndrome. so, keep calm and there is nothing to worry if your child is fine and doing well.

the only thing you have to be vigilant about him getting any pain abdomen, vomitting, rashes, lethargy etc.

you should be careful in future of not giving your child any drug containing aspirin or salysilate in it, as it is not recommended even for teenagers unless specifically indicated.

about giving paracetamol or brufen, you can wait for 6-8 hours after giving ant analgesic before giving another one and that too only when required.

wish for early recovery of your son.
dr. amit

Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor